Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 55, NWS Little Rock, AR

March 31, 2021Desha County, Drew County, Lincoln County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 31, 2021, 3:41 AM CDT for Desha County, Drew County, Lincoln County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2021, 3:41 AM CDT (08:41 UTC)
Expired
Mar 31, 2021, 4:15 AM CDT
In force
34 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Desha County, AR, Drew County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 159 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

652 
WUUS54 KLZK 310841
SVRLZK
ARC041-043-079-310915-
/O.NEW.KLZK.SV.W.0055.210331T0841Z-210331T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
341 AM CDT Wed Mar 31 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Central Desha County in southeastern Arkansas...
  Northeastern Drew County in southeastern Arkansas...
  Southeastern Lincoln County in southeastern Arkansas...

* Until 415 AM CDT.

* At 341 AM CDT, a severe thunderstorm was located over Winchester,
  or 9 miles south of Dumas, moving east at 60 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Rohwer...                         Tillar...
  Winchester...                     Lucca Landing...
  Kelso...                          Reed...
  Yukon...                          Florence...
  Selma...                          McArthur...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3376 9102 3378 9105 3377 9111 3378 9113
      3377 9115 3373 9115 3371 9112 3372 9106
      3369 9103 3368 9103 3368 9114 3371 9116
      3370 9121 3368 9123 3370 9165 3378 9167
      3386 9107 3382 9105 3379 9099 3378 9099
TIME...MOT...LOC 0841Z 267DEG 51KT 3375 9149 

HAIL...1.25IN
WIND...60MPH
 
$$

Goudsward
1 follow-up statement
148 
WWUS54 KLZK 310909
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
409 AM CDT Wed Mar 31 2021

ARC041-043-079-310918-
/O.EXP.KLZK.SV.W.0055.000000T0000Z-210331T0915Z/
Desha AR-Drew AR-Lincoln AR-
409 AM CDT Wed Mar 31 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DESHA...NORTHEASTERN
DREW AND SOUTHEASTERN LINCOLN COUNTIES WILL EXPIRE AT 415 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3376 9102 3378 9105 3377 9111 3378 9113
      3377 9115 3373 9115 3371 9112 3372 9106
      3369 9103 3368 9103 3368 9114 3371 9116
      3370 9121 3368 9123 3370 9165 3378 9167
      3386 9107 3382 9105 3379 9099 3378 9099
TIME...MOT...LOC 0908Z 267DEG 51KT 3377 9106 

$$

Goudsward

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:55 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Mar 31, 12:55 AM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1255 AM CDT Wed Mar 31 2021

.UPDATE...

Updated to include 06z aviation discussion.

.AVIATION...

Conds vary from VFR over Nrn terminals behind the front, to
IFR/LIFR over Cntrl/Srn sites where TSRA/SHRA has developed along
and ahead of the cold front. Convection will work E and SE through
the overnight period. Additional precip is expected on Wed with
low end VFR/high end MVFR conds which should impact all
terminals. Precip will wind down late with conds improving to VFR
near sunset. Winds will shift this morning to the W then NW
behind the front. Winds may be gusty at times, but will relax by
00z Wed.

&&

.PREV DISCUSSION...(ISSUED 623 PM CDT Tue Mar 30 2021)
UPDATE...

Updated to include the 00Z aviation discussion.

AVIATION...
Rain showers will continue to increase through this
evening into tonight. TSRA is possible at central and south
terminals. A cold front will approach the state Wednesday
afternoon clearing terminals from NW to SE. MVFR/IFR conditions
are expected through tonight, however, LIFR conditions are
possible where TSRA sets up. Post frontal passage, VFR conditions
are expected as CIGs lift and VIS improves.

PREV DISCUSSION...(ISSUED 249 PM CDT Tue Mar 30 2021)
SHORT TERM...Tonight Through Thursday
An upper ridge continues to move east and is along the east coast
with a large upper trough over the Plains. This trough will slide to
the east Wednesday and Thursday. The upper trough axis will move to
the Appalachians Thursday.

A warm front in south Arkansas will continue to lift north this
afternoon and evening as a cold front approaches from the northwest.
Ahead of the cold front, showers and thunderstorms will develop.
Rain chances will increase overnight and taper off on Wednesday.
A few storms could become severe this evening with large hail and
damaging winds the main threats. Flash flooding could be a
concern in the south and southeast with a saturated ground and one
to one and a quarter inches of rain expected. Thursday will be dry
as surface high pressure increases over the area.

The Freeze Watch will continue for Thursday morning. Lows tonight
will be in the upper 30s to upper 40s and then in the lower to mid
30s Wednesday night. Highs will be in the 50s Wednesday and in the
mid 50s to mid 60s Thursday.

LONG TERM...Thursday Night Through Tuesday
Settled wx will prevail through the majority of the extended term.
Broad sfc high pressure will remain in place over the Cntrl MS river
valley through the early portion of the PD w/ AR on the S/Wrn
periphery of anticyclonic flow. Fri morning, another freeze will be
possible over the N/Ern quarter of the state, w/ a majority of the
hazard area flirting with the freezing mark and some readings just a
few degrees below the freezing mark further N/E.

As the sfc high pressure begins to shift E/wrd slowly, upper flow
will become somewhat stagnant w/ weakening hgt field gradients and
quasi-zonal mean flow. W/ no upper-lvl support, the sfc high will
stall out over the Appalachians and position a regime of Srly winds
over the FA, and promote a warming trend towards seasonable
temperatures, and overnight low temps becoming more regulated. Due
to the stalled high, a strong sfc pres grad will be noted over the
Cntrl and Srn Plains, which could result in some strong to gusty
gradient winds spilling over into the FA by this weekend and into
next week. Otherwise, no sig or hazardous wx is anticipated.

&&

.LZK Watches/Warnings/Advisories...
Freeze Watch from late tonight through Thursday morning FOR
Baxter-Boone-Fulton-Izard-Lawrence-Marion-Newton-Randolph-Searcy-
Sharp-Stone.

&&

Aviation...JONES

In the hours before

Special weather statement, Mar 30, 11:21 PM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1121 PM CDT Tue Mar 30 2021

ARZ052>054-062-310500-
Hot Spring AR-Pike AR-Clark AR-Dallas AR-
1121 PM CDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK...SOUTHEASTERN
PIKE...NORTHWESTERN DALLAS AND SOUTHEASTERN HOT SPRING COUNTIES UNTIL
MIDNIGHT CDT...

At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm near
Okolona, or 16 miles north of Prescott, moving east at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Arkadelphia...                    Caddo Valley...
Okolona...                        Gum Springs in Clark County...
Richwoods...                      Halfway...
Antoine...                        Lower Lake Recreation Area...
Curtis...                         Manning...
Joan...                           Hollywood...
Dalark...                         Griffithtown...

LAT...LON 3396 9338 3395 9340 3396 9346 3411 9350
      3424 9278 3400 9273 3395 9337
TIME...MOT...LOC 0420Z 260DEG 39KT 3404 9339

Goudsward
Special weather statement, Mar 31, 1:41 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Little Rock AR
141 AM CDT Wed Mar 31 2021

ARZ053-062-066-067-310730-
Calhoun AR-Clark AR-Dallas AR-Ouachita AR-
141 AM CDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLARK...NORTHERN
CALHOUN...SOUTHERN DALLAS AND NORTHERN OUACHITA COUNTIES UNTIL 230 AM
CDT...

At 139 AM CDT, Doppler radar was tracking a strong thunderstorm near
Whelen Springs, or 15 miles east of Prescott, moving east at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fordyce...                        Bearden...
Thornton...                       Chidester...
Whelen Springs...                 Highland Industrial Park...
Ellisville...                     White Oak Lake State Park...
Harlow...                         Tinsman...
Amy...                            Chambersville...
Eagle Mills...                    Harmony Grove...
Ouachita...                       Holly Springs...
Reader...                         Vaden...
Hopeville...                      Tates Bluff...

LAT...LON 3368 9311 3378 9310 3382 9314 3380 9318
      3382 9320 3387 9320 3387 9238 3384 9234
      3382 9234 3360 9235
TIME...MOT...LOC 0639Z 272DEG 44KT 3378 9312

Goudsward
Special weather statement, Mar 31, 2:21 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Little Rock AR
221 AM CDT Wed Mar 31 2021

ARZ057-064-065-310745-
Lincoln AR-Desha AR-Arkansas AR-
221 AM CDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DESHA...EAST CENTRAL
LINCOLN AND SOUTHEASTERN ARKANSAS COUNTIES UNTIL 245 AM CDT...

At 221 AM CDT, Doppler radar was tracking a strong thunderstorm over
Gillett, or 16 miles northeast of Dumas, moving east at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Gillett...                        Merrisach Lake...
Trusten Holder WMA...             Arkansas Post...
Weber...                          Tichnor...

LAT...LON 3402 9090 3402 9099 3398 9096 3396 9097
      3397 9100 3400 9102 3398 9108 3396 9109
      3401 9146 3408 9145 3409 9143 3419 9144
      3421 9107 3420 9109 3414 9108 3412 9111
      3412 9096 3409 9092 3409 9087
TIME...MOT...LOC 0721Z 272DEG 45KT 3410 9136

Goudsward
Special weather statement, Mar 31, 2:59 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
259 AM CDT Wed Mar 31 2021

ARZ063-065-068-069-310845-
Bradley AR-Drew AR-Cleveland AR-Desha AR-
259 AM CDT Wed Mar 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADLEY...SOUTH
CENTRAL CLEVELAND...SOUTHWESTERN DESHA AND CENTRAL DREW COUNTIES
UNTIL 345 AM CDT...

At 259 AM CDT, Doppler radar was tracking a strong thunderstorm near
Weeks, or near Warren, moving east at 50 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Monticello...                     Warren...
Dermott...                        Wilmar...
Green Hill...                     Weeks...
McGehee...                        Baxter...
New Hope in Drew County...        Enon...
Halley...                         Selma...
Masonville...                     Collins...
McArthur...                       Orlando...
Carmel...

LAT...LON 3354 9224 3373 9222 3369 9128 3352 9130
      3352 9132 3353 9134 3353 9135 3356 9135
      3356 9145 3344 9146
TIME...MOT...LOC 0759Z 275DEG 43KT 3363 9216

Goudsward
Local storm report, Mar 31, 3:33 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
333 AM CDT WED MAR 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 AM     HAIL             2 WSW MONTICELLO        33.62N  91.82W
03/31/2021  E1.75 INCH       DREW               AR   SOCIAL MEDIA

&&

EVENT NUMBER LZK2100547

230

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:53 PM CDTSpecial Weather StatementLZKDesha22 min
Mar 30, 11:21 PM CDTSpecial Weather StatementLZKClark39 min
Mar 30, 11:55 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Grant, Hot Spring35 min
Mar 31, 12:25 AM CDTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Hot Spring, Jefferson50 min
Mar 31, 1:08 AM CDTSevere Thunderstorm WarningLZKCleveland, Grant, Jefferson, Lincoln28 min
Mar 31, 1:41 AM CDTSpecial Weather StatementLZKOuachita49 min
Mar 31, 2:21 AM CDTSpecial Weather StatementLZKDesha24 min
Mar 31, 2:59 AM CDTSpecial Weather StatementLZKDrew46 min
Mar 31, 3:14 AM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Desha, Drew46 min
Mar 31, 4:02 AM CDTSpecial Weather StatementLZKDrew13 min
Mar 31, 4:17 AM CDTFrost AdvisoryLZKCleburne, Independence, Jackson7 hr
Mar 31, 4:17 AM CDTFreeze WarningLZKBaxter, Cleburne, Fulton, Independence, Izard, Jackson and 7 more29 hr
Mar 31, 2:38 PM CDTFreeze WatchLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 30 more24 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.